MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-306; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-306; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 449292
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd phoenix¿ nmic-306, the drug amoxicillin and clavulanate was reported as intermediate when the user expected the result to be resistant for a patient isolate.It is to be noted that based on current software release intermediate is the expected result.No health impact or consequence reported.
 
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322, k022129, k023444, k023634, k023858, k024153, k031530, k031699, k031912, k032299, k032567, k032655, k032675, k033362, k033458, k033558, k033560, k041384, k042932, k052269, k060214, 060217, k060257, k060444, k060447, k061327, k061355, k061867, k062207, k062944, k063301, and k06348.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ nmic-306 the drug amoxicillin and clavulanate was reported as intermediate when the user expected the result to be resistant for a patient isolate.It is to be noted that based on current software release intermediate is the expected result.No health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for qc failures due to low mic results for amoxicillin-clavulanate (amc) with klebsiella oxytoca when using phoenix panel nmic-306 (catalog number 449292) batch number 5295702.Customer returned phoenix generated lab reports were provided for the investigation.The lab reports show intermediate results with amc when using the complaint batch.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed, and no trends were identified associated with this defect.As no trends were identified, no corrective actions are slated at this time.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.To investigate, retention panels from the complaint batch and control panels were inoculated with in house isolate k.Oxytoca 11161 to observe for amc mic results.The investigation returned all panels with satisfactory resistant mic results for amc; therefore, this complaint is not confirmed.

Brand Name
BD PHOENIX¿ NMIC-306
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24293017
Report Number1119779-2026-00116
Device Sequence Number9388440
Product Code LON
UDI-Device Identifier30382904492923
UDI-Public(01)30382904492923(17)261026(10)5295702
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number449292
Device Lot Number5295702
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown